Alert archive / Iowa / Winter Storm Warnings in 2006

Winter Storm Warning 1, NWS Des Moines, IA

February 15, 200627 counties in Iowa

NWS Des Moines, IA issued this winter storm warning at Feb 15, 2006, 11:18 AM CST for 27 counties in Iowa. It took effect at Feb 16, 2006, 12:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2006, 11:18 AM CST (17:18 UTC)
In effect from
Feb 16, 2006, 12:00 AM CST
Expired
Feb 16, 2006, 6:00 PM CST
In force
18 hr
Issued by
NWS Des Moines, IA
All 27 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 5.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1514 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
-98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDMX 151718
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1118 AM CST WED FEB 15 2006

...WINTER STORM HEADED FOR IOWA...

.A STORM SYSTEM DEVELOPING OVER THE ROCKIES TODAY WILL SPREAD INTO
THE CENTRAL PLAINS TONIGHT. THIS WILL SPREAD
PRECIPITATION...MAINLY IN THE FORM OF SNOW INTO THE STATE LATE
THIS EVENING. PERIODS OF MODERATE SNOW ARE LIKELY AFTER MIDNIGHT
INTO THE MORNING ON THURSDAY...BEFORE THE SNOW TAPERS OFF DURING
THE AFTERNOON HOURS. AS THE LOW PRESSURE SYSTEM MOVES INTO THE MID
MISSISSIPPI RIVER VALLEY DURING THE DAY ON THURSDAY...NORTH WINDS
WILL INCREASE TO 15 TO 25 MPH ALLOWING FOR BLOWING AND DRIFTING OF
THE NEW SNOW.

IAZ004>007-015>017-023>028-033>039-044>050-160130-
/O.UPG.KDMX.WS.A.0001.060216T0300Z-060217T0300Z/
/O.NEW.KDMX.WS.W.0001.060216T0300Z-060217T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
1118 AM CST WED FEB 15 2006

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM
CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEING ACROSS THE AREA LATE THIS EVENING. SNOW WILL
CONTINUE OVERNIGHT AND INTO THE DAY ON THURSDAY WITH TOTAL SNOW
ACCUMULATION OF 4 TO 8 INCHES LIKELY IN THE WARNING AREA. NORTH
WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY AND WILL ALLOW FOR 
CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

BOUSTEAD
5 follow-up statements
000 
WWUS43 KDMX 151741
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1141 AM CST WED FEB 15 2006

...WINTER STORM HEADED FOR IOWA...

.A STORM SYSTEM DEVELOPING OVER THE ROCKIES TODAY WILL SPREAD
INTO THE CENTRAL PLAINS TONIGHT. THIS WILL SPREAD PRECIPITATION...
MAINLY IN THE FORM OF SNOW INTO THE STATE LATE THIS EVENING.
PERIODS OF MODERATE SNOW ARE LIKELY AFTER MIDNIGHT INTO THE
MORNING ON THURSDAY...BEFORE THE SNOW TAPERS OFF DURING THE
AFTERNOON HOURS. AS THE LOW PRESSURE SYSTEM MOVES INTO THE MID
MISSISSIPPI RIVER VALLEY DURING THE DAY ON THURSDAY...NORTH WINDS
WILL INCREASE TO 15 TO 25 MPH ALLOWING FOR BLOWING AND DRIFTING
OF THE NEW SNOW.

IAZ004>007-015>017-023>028-033>039-044>050-160145-
/O.EXT.KDMX.WS.W.0001.060216T0600Z-060217T0300Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...
BOONE...AMES...MARSHALLTOWN...TOLEDO
1141 AM CST WED FEB 15 2006

...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
9 PM CST THURSDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 PM CST THURSDAY. 

SNOW WILL BEING ACROSS THE AREA LATE THIS EVENING. SNOW WILL
CONTINUE OVERNIGHT AND INTO THE DAY ON THURSDAY WITH TOTAL SNOW
ACCUMULATION OF 4 TO 8 INCHES LIKELY IN THE WARNING AREA. NORTH
WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY AND WILL ALLOW FOR
CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

BOUSTEAD
000 
WWUS43 KDMX 152127
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
327 PM CST WED FEB 15 2006

...WINTER STORM HEADED FOR IOWA...

.A STORM SYSTEM DEVELOPING OVER THE ROCKIES TODAY WILL SPREAD
INTO THE CENTRAL PLAINS TONIGHT. THIS WILL SPREAD PRECIPITATION...
MAINLY IN THE FORM OF SNOW INTO THE STATE LATE THIS EVENING.
PERIODS OF MODERATE TO HEAVY SNOW ARE LIKELY AFTER MIDNIGHT INTO
THE MORNING HOURS ON THURSDAY...BEFORE THE SNOW TAPERS OFF DURING
THE AFTERNOON HOURS. FREEZING PRECIPITATION IS LIKELY IN THE
SOUTHEAST. AS THE LOW PRESSURE SYSTEM MOVES INTO THE MID
MISSISSIPPI RIVER VALLEY DURING THE DAY ON THURSDAY...NORTH WINDS
WILL INCREASE TO 15 TO 25 MPH ALLOWING FOR BLOWING AND DRIFTING OF
THE NEW SNOW.

IAZ044>050-160300-
/O.CAN.KDMX.WS.W.0001.060216T0600Z-060217T0300Z/
/O.NEW.KDMX.WW.Y.0002.060216T0600Z-060216T1800Z/
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...MARSHALLTOWN...TOLEDO
327 PM CST WED FEB 15 2006

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST THURSDAY. THE WINTER STORM WARNING HAS BEEN CANCELED. 

SNOW WILL BEGIN LATE TONIGHT AND AT TIMES BY MORNING BE MIXED
WITH SOME FREEZING PRECIPITATION BEFORE CHANGING OVER THE ALL SNOW
AGAIN. SNOWFALL TOTAL ARE EXPECTED IN THE 3 TO 5 INCH RANGE. NORTH
WINDS WILL INCREASE TO 15 TO 25 MPH AS COLDER AIR RUSHES INTO THE
STATE. THERE WILL BE THE LIKELIHOOD OF DRIFTING AND BLOWING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ004>007-015>017-023>028-033>039-160300-
/O.EXT.KDMX.WS.W.0001.060216T0600Z-060216T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO
327 PM CST WED FEB 15 2006

...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST THURSDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
TO 12 PM CST THURSDAY. 

SNOW WILL BEGIN ACROSS THE AREA LATE THIS EVENING. SNOW WILL
CONTINUE OVERNIGHT AND INTO THE DAY ON THURSDAY WITH TOTAL SNOW
ACCUMULATION OF 6 TO 8 INCHES LIKELY IN THE WARNING AREA. NORTH
WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY AND WILL ALLOW FOR
CONSIDERABLE BLOWING AND DRIFTING OF THE NEW SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

IAZ075-083>086-094>097-160300-
/O.NEW.KDMX.ZR.Y.0002.060216T0600Z-060216T1800Z/
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...OSKALOOSA...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
327 PM CST WED FEB 15 2006

...FREEZING RAIN ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
CST THURSDAY. 

LIGHT FREEZING PRECIPITATION WILL BEGIN LATER THIS EVENING AND
CONTINUE OVERNIGHT INTO THURSDAY BEFORE CHANGING TO ALL SNOW
DURING THE MORNING. SNOWFALL ACCUMULATIONS WILL BE LIGHT LIKELY
AROUND AN INCH.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$

IAZ057>062-070>074-081-082-092-093-160300-
/O.NEW.KDMX.WW.Y.0002.060216T0600Z-060216T1800Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...BEDFORD...
MOUNT AYR
327 PM CST WED FEB 15 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM CST THURSDAY. 

SNOW WILL BEGIN LATE TONIGHT AND AT TIMES BY MORNING BE MIXED
WITH SOME FREEZING PRECIPITATION BEFORE CHANGING OVER THE ALL SNOW
AGAIN. SNOWFALL TOTAL ARE EXPECTED IN THE 3 TO 5 INCH RANGE. NORTH
WINDS WILL INCREASE TO 15 TO 25 MPH AS COLDER AIR RUSHES INTO THE
STATE. THERE WILL BE THE LIKELIHOOD OF DRIFTING AND BLOWING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

FORSTER
000 
WWUS43 KDMX 161044
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
444 AM CST THU FEB 16 2006

.A STORM SYSTEM WILL SPREAD SNOW...SLEET AND FREEZING RAIN ACROSS
THE UPPER MIDWEST TODAY AND INTO THE EVENING.

IAZ083-094-161845-
/O.CAN.KDMX.ZR.Y.0002.000000T0000Z-060216T1800Z/
/O.EXB.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/
CLARKE-DECATUR-
INCLUDING THE CITIES OF...OSCEOLA...LEON
444 AM CST THU FEB 16 2006

...FREEZING RAIN ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. 

LIGHT FREEZING PRECIPITATION WILL OCCUR THIS MORNING...THEN CHANGE
TO SNOW BY MID MORNING. ABOUT AN INCH OF SNOW IS EXPECTED. A
WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES AT TIMES.

$$

IAZ046>050-161845-
/O.UPG.KDMX.WW.Y.0002.000000T0000Z-060216T1800Z/
/O.EXB.KDMX.WS.W.0001.000000T0000Z-060217T0000Z/
GREENE-BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO
444 AM CST THU FEB 16 2006

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

UP TO SIX INCHES OF SNOW IS LIKELY ALONG AND NORTH OF HIGHWAY 30
TODAY. NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO
AROUND 35 PRODUCING BLOWING AND DRIFTING SNOW...ESPECIALLY THIS
AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
BLOWING SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES.


$$

IAZ004>007-015>017-023>028-033>039-161845-
/O.EXT.KDMX.WS.W.0001.000000T0000Z-060217T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO
444 AM CST THU FEB 16 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SIX TO TEN INCHES OF SNOW IS LIKELY IN THE AREA TODAY...BEFORE
ENDING THIS EVENING. NORTH WINDS WILL INCREASE TO 15 TO 25 MPH
WITH GUSTS TO AROUND 40 PRODUCING BLOWING AND DRIFTING
SNOW...ESPECIALLY THIS AFTERNOON. NEAR BLIZZARD CONDITIONS MAY
OCCUR FOR A COUPLE OF HOURS LATER TODAY NORTH OF HIGHWAY 20 AND
EAST OF INTERSTATE 35.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
BLOWING SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES.

$$

IAZ075-084>086-095>097-161845-
/O.EXT.KDMX.ZR.Y.0002.000000T0000Z-060216T2100Z/
MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...OSKALOOSA...CHARITON...ALBIA...
OTTUMWA...CORYDON...CENTERVILLE...BLOOMFIELD
444 AM CST THU FEB 16 2006

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. 

LIGHT FREEZING PRECIPITATION WILL OCCUR THIS MORNING INTO THE
EARLY AFTERNOON BEFORE CHANGING TO ALL SNOW. UP TO A TENTH OF AN
INCH OF ICE ACCUMULATION MAY OCCUR WITH UP TO AN INCH OF SNOW
LATER TODAY. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF
FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE
DRIVING.

$$

IAZ044-045-057>062-070>074-081-082-092-093-161845-
/O.EXT.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
CORNING...CRESTON...BEDFORD...MOUNT AYR
444 AM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW WILL OCCUR TODAY WITH GENERALLY THREE TO FIVE INCHES
EXPECTED. STRONG GUSTY WINDS LATER TODAY WILL ALSO CAUSE SOME
BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
MYERS
000 
WWUS43 KDMX 161645
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1045 AM CST THU FEB 16 2006

.A STORM SYSTEM WILL CONTINUE TO SPREAD SNOW...SLEET AND SOME
LIGHT FREEZING RAIN ACROSS THE UPPER MIDWEST TODAY AND INTO THE
EVENING.

IAZ075-084>086-095>097-170000-
/O.CAN.KDMX.ZR.Y.0002.000000T0000Z-060216T2100Z/
/O.EXA.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/
MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...OSKALOOSA...CHARITON...ALBIA...
OTTUMWA...CORYDON...CENTERVILLE...BLOOMFIELD
1045 AM CST THU FEB 16 2006

...FREEZING RAIN ADVISORY IS CANCELLED...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. THE FREEZING RAIN ADVISORY HAS BEEN CANCELLED. 

LIGHT FREEZING RAIN AND SLEET WILL MIX WITH AND CHANGE TO ALL SNOW IN
THE EARLY AFTERNOON. UP TO A TENTH OF AN INCH OF ICE ACCUMULATION
MAY OCCUR WITH UP TO AN INCH OR TWO OF SNOW LATER TODAY.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

IAZ004>007-015>017-023>028-033>039-046>050-170000-
/O.CON.KDMX.WS.W.0001.000000T0000Z-060217T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO
1045 AM CST THU FEB 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

UP TO SIX INCHES OF SNOW IS LIKELY ALONG AND NORTH OF HIGHWAY
30 TODAY. NORTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO
AROUND 35 PRODUCING BLOWING AND DRIFTING SNOW...ESPECIALLY THIS
AFTERNOON.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND
BLOWING SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES.

$$

IAZ044-045-057>062-070>074-081>083-092>094-170000-
/O.CON.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-
RINGGOLD-DECATUR-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
CORNING...CRESTON...OSCEOLA...BEDFORD...MOUNT AYR...LEON
1045 AM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

SNOW WILL OCCUR TODAY WITH GENERALLY THREE TO FIVE INCHES
EXPECTED. STRONG GUSTY WINDS LATER TODAY WILL ALSO CAUSE SOME
BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

REV
000 
WWUS43 KDMX 162134
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
334 PM CST THU FEB 16 2006

.A STORM SYSTEM MOVING THROUGH IOWA NOW WILL DIMINISH THROUGH THE
EVENING HOURS WITH LIGHT SNOW CONTINUING FOR THE NEXT FEW HOURS.

IAZ004>007-015>017-023>028-033>039-046>050-170000-
/O.CON.KDMX.WS.W.0001.000000T0000Z-060217T0000Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...TOLEDO
334 PM CST THU FEB 16 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

UP TO SIX INCHES OF SNOW IS LIKELY ALONG AND NORTH OF HIGHWAY
30 THROUGH EARLY EVENING. NORTH WINDS CONTINUE AT 15 TO 25 MPH WITH
GUSTS TO AROUND 35 PRODUCING BLOWING AND DRIFTING SNOW...ESPECIALLY
EARLY THIS EVENING. THE WIND WILL DIMINISH AND THE SNOW WILL LESSEN
AFTER 6 PM.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND BLOWING
SNOW IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS AT TIMES.

$$

IAZ044-045-057>062-070>075-081>086-092>097-170000-
/O.CON.KDMX.WW.Y.0002.000000T0000Z-060217T0000Z/
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON...
GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL...
ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE...
OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...
OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE...
BLOOMFIELD
334 PM CST THU FEB 16 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

LIGHT SNOW WILL CONTINUE INTO THE EVENING WITH STORM TOTALS OF THREE
TO FIVE INCHES. WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH WILL
CAUSE SOME BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND BLOWING
SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

REV

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 3:45 AM CST, 7 hours 33 minutes earlier.

Area forecast discussion, Feb 15, 3:45 AM CST, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CST WED FEB 15 2006

.DISCUSSION...

IMPRESSIVE 140 KNOT 300HPA LEVEL JET STREAK MOVING ZONAL FLOW OVER
THE NRN PLAINS AS TROF MOVES DOWN WEST COAST WHILE THERMAL SFC
BOUNDARY IN PLACE THIS MORNING FROM SOUTHEAST IOWA THROUGH KANSAS
WHERE FRONT TIES INTO AREA OF CURRENT SURFACE CYCLOGENESIS OVER THE
OK PANHANDLE. AFOREMENTIONED UPPER TROF FORECAST TO SLIDE OVER GREAT
BASIN INCREASING PVA TODAY NEAR SE CO SFC LOW PROVIDING UPPER
LEVEL KINEMATIC FORCING TO AID CYCLOGENESIS PROCESS. HENCE TODAY IS
A TRANSITION WEATHER DAY WITH WAA CLOUDS INCREASING AND STILL STRONG
LOW LEVEL WARM AIR ADVECTION ABOVE SFC BOUNDARY IN THE SOUTHEAST
WHILE COOLER SFC AIR INCHES SOUTH. TEMPS MUCH COOLER TODAY THAN LAST
WITH HIGHS NEAR CLIMO.

APPEARS WILL BE A PROLONGED PERIOD OF PRECIPITATION AS ISENTROPIC
LIFT OVER AREA BEGINS TODAY AND TONIGHT. THE DEEPER COLD AIR ALREADY
SPREADING SOUTHWARD INTO IOWA AS SEEN ON SLATER PROFILER. GFS/NAM
BEGIN TO DEVELOP LIGHT SNOW AMOUNTS OVER NORTH BY THIS EVENING WHEN
WATCH BEGINS...WHILE MAIN STRONGER UPPER THERMODYNAMICALLY FORCED
EVENT OCCURS IN THE 12-18Z THU TIMEFRAME ...LIKELY WITH A FEW MORE
SNOW BANDS FOLLOWING THOUGH THE EVENING. VERY INTERESTING CROSS
SECTIONS FROM NW-SE ACROSS CWA WITH DEEP CONTINUOUS FRONTOGENETICAL
FORCING FROM EARLY THU THROUGH 18Z THU. MAY SEE CONVECTIVE ADDITION
FOR LOCALLY HIGHER SNOW AMOUNTS GIVEN DECENT AREA OF NEG EPV AND
INVERTED EQUIVALENT POTENTIAL TEMP LINES. DEEP SATURATED
AGEOSTROPHIC VERTICAL MOTION THROUGH ENTIRE DEPTH OF ATMOSPHERE
12-15Z. FROM TROWAL DIAGNOSTICS...WARM POOL AT 600 MB SITUATED OVER
SE CWA...HENCE HEAVY SNOWBAND SHOULD BE JUST TO THE NORTH ALONG AN
JEFFERSON TO MASON CITY. FROM FORECAST SOUNDINGS APPEARS WILL BE
TOUGH CALL OVER FAR SOUTHEAST WHERE A CHANGEOVER TO SNOW MAY NOT
TAKE PACE AT ALL THROUGH THE DAY THU SINCE ICE INTRODUCTION IN THE
-10C AND COLDER RANGE CANT TAKE PLACE UNTIL DEEPER COLD AIR PUSHES
SOUTH AND BY THAT TIME THE FORCING ENDS. NOT MUCH TO CHANGE WITH THE
GOING FORECAST OTHER THAN ALOT OF TWEAKS AND RAISING CHCS TO 100
PERCENT IN A FEW INSTANCES WED AND THU. QPF ADJUSTMENT HAVE MADE FOR
A FEW MINOR CHANGES TO SNOWFALL TOTALS. STAYING WITH CURRENT WATCH
START TIME AND COVERAGE AT THIS TIME.

NO CHANGES BEYOND DAY 3.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH ALONG AND
NORTH OF A LINE FROM KDNS-KAMW-TAMA FROM 03Z THURSDAY TO 03Z FRIDAY.

&&

RUSSELL
Hazardous weather outlook, Feb 15, 6:07 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
607 AM CST WED FEB 15 2006

IAZ004>007-015>017-023>028-033>039-044>050-161200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
607 AM CST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
ALONG AND NORTH OF HIGHWAY 30.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DEVELOP LATE THIS EVENING. LIGHT ACCUMULATIONS ARE
EXPECTED THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL BECOME HEAVY AND CONTINUE THROUGH LATE THURSDAY. HEAVY
SNOW ACCUMULATIONS ARE EXPECTED BEFORE THE SNOW ENDS THURSDAY
EVENING. STRONG NORTH WINDS WILL PRODUCE CONSIDERABLE BLOWING AND
DRIFTING SNOW...ESPECIALLY IN OPEN AREAS. BITTERLY COLD AIR WILL
FOLLOW THIS STORM WITH TEMPERATURES WELL BELOW NORMAL INTO THE
FIRST PART OF THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL ACCUMULATIONS ARE
APPRECIATED.

IAZ057>062-070>073-081-082-092-161200-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-TAYLOR-
607 AM CST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
SOUTH OF HIGHWAY 30...AND NORTH OF AN OSKALOOSA TO BEDFORD LINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A MIX OF SNOW AND SLEET OR FREEZING DRIZZLE WILL BEGIN THIS
EVENING AND CONTINUE OVERNIGHT. LIGHT ICE ACCUMULATIONS ARE
EXPECTED WITH ACCUMULATIONS LESS THAN A TENTH OF AN INCH. THE
PRECIPITATION WILL MAKE UNTREATED ROADWAYS HAZARDOUS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WITH LIGHT TO MODERATE ACCUMULATIONS CAN BE EXPECTED DURING
THE DAY. STRONG NORTH WINDS WILL ALSO PRODUCE BLOWING SNOW
REDUCING VISIBILITIES...ESPECIALLY IN OPEN AREAS. BITTERLY COLD
AIR WILL THEN MOVE INTO THE AREA WITH TEMPERATURES WELL BELOW
NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. ICE AND SNOW ACCUMULATIONS
ARE APPRECIATED.

IAZ074-075-083>086-093>097-161200-
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
607 AM CST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA
SOUTH OF AN OSKALOOSA TO BEDFORD LINE.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF RAIN...FREEZING RAIN OR SLEET WILL BEGIN THIS EVENING
AND CONTINUE THROUGH THE NIGHT. LIGHT ACCUMULATIONS OF LESS THAN A
TENTH OF AN INCH ARE EXPECTED. THE PRECIPITATION WILL MAKE
UNTREATED ROADWAYS HAZARDOUS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODS OF FREEZING RAIN...FREEZING DRIZZLE OR SLEET WILL
CONTINUE THROUGH THE DAY. ACCUMULATIONS OF UP TO A TENTH OF
AN INCH ARE EXPECTED ARE EXPECTED MAKING TRAVEL HAZARDOUS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. ICE ACCUMULATIONS ARE
APPRECIATED.

RUSSELL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:27 PM CSTWinter Weather AdvisoryDMXAdair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more27 hr
Feb 15, 3:27 PM CSTFreezing Rain AdvisoryDMXAppanoose, Clarke, Davis, Decatur, Lucas, Mahaska and 3 more19 hr

Nearby

Winter Storm Warnings in Iowa, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.